Ask an expert
Question

27 Nov 2012

vascular stents
Hope you will be able to give some advise doc, I have has 2 vascular stents inserted within 2 months, my arteries are blocked, ai m 54 years old and a non smoker,after the second stent my legs are full of think black/blue marks and some pain in my leg, this is very worring to me and wonder what could be causing these marks, i am currently on blood thinners after the stent, do you think I should get a 2nd opionion from another vascular surgeon, is this dangerous?..amy thanks
Answer 290 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Sandra

The blue marks are due to bruising caused by the blood thinning medication. This is not dangerous and you should be careful not to be too active and especially avoid any contact sport while you are on the medication. Please remember that the blood thinning agents are essential and should not be stopped. You can take Panado to alleviate the pain and use heat and cold compress on the areas of concern. If you experience any nose bleeds, vommiting of blood or blood per stool, you will have to consult your surgeon as soon as possible.

Regards





Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9435 votes
No
68% - 19981 votes
Vote